How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Owen Your Own Question
Dr. Owen
Dr. Owen, Doctor
Category: Health
Satisfied Customers: 55754
Experience:  Board Certified Physician and US Medical School Graduate
Type Your Health Question Here...
Dr. Owen is online now
A new question is answered every 9 seconds

Can an overdose of epinephrine cause brain injury Patient

Resolved Question:

Can an overdose of epinephrine cause brain injury? Patient recieved 1/1000 at 0.4mg per iv. Patient had head pain, short term memory loss, and numbness to head. Due to right side head pain CAT ordered and anurism found. surgery to clip anurism performed. patient still has head pain ,mem. loss and numbness. Looking for documented cases or info on any studies to back claim.
Submitted: 6 years ago.
Category: Health
Expert:  Dr. Owen replied 6 years ago.
What was the number of millileters of epinephrine - and the epinephrine was 1 /1000, not 1 to 100,000 or 1,000,000?
Customer: replied 6 years ago.
correct 1/1000 at 0.4mg administered iv. this was suppose to be administered im. Hope that helps.
Expert:  Dr. Owen replied 6 years ago.
Since this was administered IV - this was an overdose, but barely an overdose - and very unlikely to cause the brain injury, ESPECIALLY since something Pathological was found, an aneursym - and to let you know, when you do a calculation 1/1000 is 1mg/mL - so this was 0.4mg and when we do cardiac protocol - the protocol in ACLS is 1mg IV every 3 to 5 minutes - so UNLIKELY harm was caused since the dose given was lower than administered during a cardiac arrest protocol.
Dr. Owen and 2 other Health Specialists are ready to help you